Pennsylvania, 2007Flash Flood in Pennsylvania, July 29, 2007
July 29, 2007 · NWS CTP · 1 event in 1 county or zone
Thunderstorms produced Flash Flooding in Cumberland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced Flash Flooding in Cumberland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 29, 6:46 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 29, 6:46 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT SUN JUL 29 2007
.SYNOPSIS...
THE LARGE SCALE FRONTAL AND MOISTURE BOUNDARY THAT HAS BROUGHT
CONSIDERABLE SHOWER ACTIVITY SHOULD PUSH TO OUR EAST OVER THE NEXT
24 TO 36 HOURS. NORTHWEST FLOW ALOFT AND ANTICYCLONIC CONDITIONS TO
OUR NORTH WHICH SHOULD HELP LOWER MOISTURE AND REDUCE THE SHOWER
ACTIVITY. A SECONDARY FRONTAL SYSTEM COULD BRING MORE DRIER AIR INTO
THE REGION LATER IN THE WEEK ALONG ABOUT SATURDAY.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD PUSH TO THE
SOUTH AND EAST. THESE SLOW MOVING STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL AND FEW COULD PRODUCE GUSTY WINDS THIS EVENING. MOST OF THE
ACTIVITY SHOULD PUSH OUT OF SOUTHERN AND EASTERN AREAS LATER THIS
EVENING. THE NORTHERN AREAS SHOULD REMAIN RAIN FREE THIS EVENING.
PATCHY HAZE AND PATCHY FOG WILL DEVELOP OVERNIGHT. DENSER IN AREAS
OF RAINFALL THIS AFTERNOON.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE FOG AND HAZE WILL TAKE AWHILE TO BURN OFF MONDAY AM. BUT IT
SHOULD BURN OFF WITH TIME LEAVING SOME AREAS WITH HAZE. MODELS
SUGGEST SOME CAPE AND POTENTIAL FOR SHOWERS AND THUNDERSTORMS THOUGH
THE LOW-LEVEL BOUNDARY SHOULD BE TO OUR EAST AND THUS THE FOCUS FOR
STORMS WILL BE LOWER THAN TODAY. DRY AIR AND COOLER TEMPERATURES
SHOULD KEEP POPS LOW IN NORTHERN AND WESTERN AREAS OF THE AREA.BEST
CHANCE WILL BE IN EAST/SOUTHEAST.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED
DOWNSTREAM OF PLAINS MID/UPR LVL RIDGE AXIS/ SLIDES EWD FROM THE
UPR OH VLY. BY THIS TIME...HPC SFC PROGS SHOW THE FRONTAL BNDRY
WASHING OUT ALONG THE MID ATLANTIC COAST. SEASONABLY WARM AND DRY
CONDITIONS SHOULD PERSIST FOR THE REMAINDER OF THE WORK WEEK. NO
POPS IN THE FCAST THRU THUR...WHICH AGREES WITH THE LATEST
MODELS/EPS.
SFC RIDGE AXIS IS FCAST TO CROSS THE REGION ON THUR WITH RETURN
FLOW SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS
AND 850MB TEMPS EXTENDING FROM THE UPPER PLAINS AND INTO THE
NORTHEAST BY THIS TIME...SUPPORTING TEMPS AOA NORMAL. HPC SFC
PROGS SHOW A WEAKENING CLD FNTL BNDRY DROPPING SWD TOWARD NRN PA
FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR SHRA/TSRA ACTIVITY.
HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS
OF UNCERTAINTY THIS FAR OUT.
MANUAL BLEND OF ENS MOS/GMOS/HPC RESULTED IN LITTLE CHANGE TO
PREVIOUS LONG RANGE FCAST.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS ONGOING ACROSS MUCH OF SOUTHERN AND CENTRAL PA.
THESE WILL CONTINUE THROUGH THE NEXT COUPLE OF HOURS...BUT WILL
GRADUALLY SETTLE DOWN OVERNIGHT. MOISTURE PRODUCED BY THE STORMS
FROM EARLIER IN THE DAY IS EXPECTED TO PRODUCE WIDESPREAD FOG
ACROSS THE REGION OVERNIGHT...ALTHOUGH SOMEWHAT DRIER AIR MOVING
SOUTHWARD OUT OF NEW YORK MAY MITTIGATE SOME OF THE IMPACT. ONCE
THE REMAINING FOG DISSIPATES...ATMOSPHERE REMAINS MARGINALLY
UNSTABLE DURING THE EARLY AFTERNOON AND A FEW THUNDERSTORMS ARE
EXPECTED TO DEVELOP. COVERAGE WILL BE LIMITED AND VFR IS EXPECTED
TO DOMINATE.
IMPROVING CONDITIONS ARE EXPECTED TO CONTINUE THROUGHOUT THE WEEK AS
DRY AIR SETTLES ACROSS THE REGION.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...GRUMM
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...CONNELLY
Hazardous weather outlook, Jul 29, 3:45 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 AM EDT SUN JUL 29 2007
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-300845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
445 AM EDT SUN JUL 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL FORM TODAY IN THE VICINITY OF A
STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST PENNSYLVANIA. A FEW OF
THESE STORMS COULD BECOME SEVERE THIS AFTERNOON ACROSS THE LOWER
SUSQUEHANNA VALLEY. LARGE HAIL...DAMAGING WIND GUSTS AND EXCESSIVE
RAINFALL ARE POSSIBLE IN A FEW ISOLATED SPOTS ACROSS THIS AREA
BETWEEN LATE MORNING AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 5:36 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN JUL 29 2007
PAZ058-292330-
SCHUYLKILL-
636 PM EDT SUN JUL 29 2007
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLKILL COUNTY...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POTTSVILLE...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM IS NEAR POTTSVILLE AT 635 PM...IT WILL BE NEAR
MINERSVILLE AROUND 645 PM...JOE ZERBEY AIRPORT AROUND 705 PM AND
TREMONT AROUND 730 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 104 AND 125.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.
FORECASTER: RXR
Special weather statement, Jul 29, 5:40 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT SUN JUL 29 2007
PAZ059-292330-
LEBANON-
640 PM EDT SUN JUL 29 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEBANON COUNTY...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF ANNVILLE. THIS STORM IS NEARLY
STATIONARY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FORT INDIANTOWN GAP AROUND 730 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 82 AND
97. THIS WILL ALSO IMPACT ROUTE 22.
FORECASTER: DANGELO
Special weather statement, Jul 29, 6:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EDT SUN JUL 29 2007
PAZ066-300000-
LANCASTER-
704 PM EDT SUN JUL 29 2007
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LANCASTER COUNTY...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF WILLOW STREET...MOVING
NORTHWEST AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR WILLOW STREET AROUND 720 PM...SAFE HARBOR
AROUND 725 PM...MILLERSVILLE AROUND 735 PM...LANCASTER AROUND 740
PM...MOUNTVILLE AROUND 755 PM AND COLUMBIA AROUND 800 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222.
FORECASTER: RXR
Special weather statement, Jul 29, 6:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT SUN JUL 29 2007
PAZ063-300000-
CUMBERLAND-
716 PM EDT SUN JUL 29 2007
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CARLISLE...MOVING NORTHWEST
AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BOILING SPRINGS AROUND 725 PM...CARLISLE
AROUND 750 PM AND BLOSERVILLE AROUND 800 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 230...I-81 BETWEEN
MILE MARKERS 36 AND 52.
FORECASTER: RXR
Local storm report, Jul 29, 6:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
735 PM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL GREENCASTLE 39.79N 77.73W
07/29/2007 E1.00 INCH FRANKLIN PA PUBLIC
&&
CJESpecial weather statement, Jul 29, 6:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT SUN JUL 29 2007
PAZ056-057-063-300015-
CUMBERLAND-DAUPHIN-PERRY-
740 PM EDT SUN JUL 29 2007
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND AND WEST CENTRAL DAUPHIN COUNTIES...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF MARYSVILLE. THIS STORM IS
NEARLY STATIONARY...BUT MAY DRIFT SOUTH TOWARD HARRISBURG.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ENOLA AROUND 755 PM AND ROCKVILLE AROUND 815
PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 56 AND 70.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11/15...ROUTE 322/22.
FORECASTER: DANGELO
Flash Flood, Cumberland
- When
- July 29, 7:00 PM EST to 10:00 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.200, -77.200
Thunderstorms with torrential rain produced flash flooding across Cumberland County. Numerous roads were flooded and closed thorughout the county, along with a number of reports of flooded urban intersections.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 29, 2007$750,000 · 56 kt wind · 7 events
- Lightning Strike in Pennsylvania, July 29, 2007$1.0 million · 1 event
- Flash Flooding in Nebraska, July 29, 2007$565,000 · 4 events
- Flash Flooding and Damaging Winds in West Virginia, July 29, 2007$110,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Georgia, July 29, 2007$102,000 · 0.75 in hail · 3 events
- Lightning Strikes in New Jersey, July 29, 2007$65,000 · 3 events
- Flash Flooding in New Mexico, July 29 to 30, 2007$50,000 · 2 events
- Wildfire in Michigan, July 29, 2007$40,000 · 1 event
- Hail and Damaging Wind in Maryland, July 29, 2007$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 29, 20071 in hail · 10 events
- Flash Flood and Hail in Virginia, July 29, 2007$6,000 · 50 kt wind · 10 events
- Flash Flooding in Texas, July 29, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38749.